Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 5, 2018, 3:12 PM CDT for Franklin County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 5, 2018, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS84 KTSA 052012
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
312 PM CDT THU JUL 5 2018
ARZ020-052045-
Franklin AR-
312 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 345 PM CDT...
At 311 PM CDT, a strong thunderstorm was located 4 miles north of
Wiederkehr Village, moving west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Ozark... Altus...
Wiederkehr Village... Jethro...
Barnes... Turners Bend...
Cecil... Watalula...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 30 and
42.
LAT...LON 3560 9370 3544 9371 3542 9395 3569 9390
3563 9370
TIME...MOT...LOC 2011Z 097DEG 6KT 3554 9375
$$
LacyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:28 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 5, 2:28 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 228 PM CDT Thu Jul 5 2018 .DISCUSSION... Scattered showers/thunderstorms continue this afternoon across SE OK and west-central Arkansas in association with westward moving upper wave in combination with moist/unstable air-mass. Gusty winds in the 40 to 50 mph range will be possible in the stronger cells. Thunderstorm activity will likely begin to dissipate by early evening with loss of surface heating. Otherwise, hot and humid conditions will continue for the remainder of the afternoon with heat indices in the 100-105 degree range. Hot/humid weather will persist on Friday ahead of frontal boundary, which will move through during the day. Scattered showers and thunderstorms will again be possible, especially across southeast Oklahoma in the deeper moisture. Finally some relief from the heat and humidity expected for the weekend with drier air moving into the region behind the front Saturday into Sunday. Upper high begins to build back over the central plains into the early part of the work week. Precipitation chances will begin to return, especially across southeast Oklahoma, as a series of weak upper waves move westward around southerly periphery of upper ridge. High temperatures will remain around normal for the remainder of the extended periods. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 94 71 92 / 10 20 10 0 FSM 76 93 73 92 / 20 30 20 10 MLC 73 94 72 90 / 20 30 20 10 BVO 72 92 66 90 / 10 20 10 0 FYV 71 90 62 86 / 20 30 10 10 BYV 72 92 64 86 / 20 30 10 10 MKO 75 93 72 91 / 20 30 10 0 MIO 74 93 66 89 / 10 20 10 0 F10 74 94 72 89 / 20 30 10 0 HHW 75 95 73 92 / 20 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, Jul 5, 12:52 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Thu Jul 5 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Thu Jul 5 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed this afternoon, primarily across southeast Oklahoma into western Arkansas. The strongest storms will be capable of producing a brief period of gusty winds. Storm coverage is expected to diminish after sunset. Outside of thunderstorm influence, heat index values will rise into the 100 to 105 degree range across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak cold front will move into the area on Friday bringing a chance of thunderstorms. Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 5, 2:21 PM CDT, 51 minutes before
Special Weather Statement National Weather Service Tulsa OK 221 PM CDT THU JUL 5 2018 ARZ019-OKZ069-072-051945- Crawford AR-Adair OK-Sequoyah OK- 221 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD... NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 245 PM CDT... At 220 PM CDT, a strong thunderstorm was located over Short, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Brushy... Short... Uniontown... This includes Interstate 40 in Oklahoma between mile markers 309 and 312. LAT...LON 3569 9443 3549 9438 3541 9475 3567 9479 TIME...MOT...LOC 1920Z 082DEG 13KT 3557 9452 Lacy
Special weather statement, Jul 5, 2:42 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
242 PM CDT THU JUL 5 2018
ARZ020-029-052015-
Sebastian AR-Franklin AR-
242 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN AND CENTRAL
SEBASTIAN COUNTIES UNTIL 315 PM CDT...
At 242 PM CDT, a strong thunderstorm was located over Bloomer, moving
southwest at 20 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Charleston...
Greenwood... Barling...
Lavaca... Hackett...
Huntington... Bonanza...
Midland... Bloomer...
Excelsior... Burnville...
Fort Chaffee... Jenny Lind...
Central City... Arkola...
Witcherville... Dayton...
Rye Hill... Ursula...
This includes Interstate 540 between mile markers 13 and 14.
LAT...LON 3505 9433 3522 9444 3530 9444 3536 9427
3535 9424 3536 9420 3538 9420 3538 9414
3540 9413 3540 9412 3524 9402
TIME...MOT...LOC 1942Z 061DEG 17KT 3529 9416
LacySpecial weather statement, Jul 5, 3:03 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
303 PM CDT THU JUL 5 2018
ARZ029-052030-
Sebastian AR-
303 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEBASTIAN COUNTY UNTIL
330 PM CDT...
At 302 PM CDT, a strong thunderstorm was located over Burnville,
moving northwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Greenwood... Hackett...
Bloomer... Excelsior...
Washburn... Burnville...
Milltown... Crossroads...
Witcherville... Dayton...
LAT...LON 3514 9403 3514 9414 3510 9414 3508 9421
3518 9444 3519 9443 3533 9412 3526 9408
3522 9408 3520 9406 3520 9405 3521 9405
3518 9403
TIME...MOT...LOC 2002Z 115DEG 10KT 3518 9419
LacySpecial weather statement, Jul 5, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
312 PM CDT THU JUL 5 2018
ARZ020-052045-
Franklin AR-
312 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 345 PM CDT...
At 311 PM CDT, a strong thunderstorm was located 4 miles north of
Wiederkehr Village, moving west at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Ozark... Altus...
Wiederkehr Village... Jethro...
Barnes... Turners Bend...
Cecil... Watalula...
Cravens... Paradise...
This includes Interstate 40 in Arkansas between mile markers 30 and
42.
LAT...LON 3560 9370 3544 9371 3542 9395 3569 9390
3563 9370
TIME...MOT...LOC 2011Z 097DEG 6KT 3554 9375
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:21 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| Jul 5, 2:47 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 43 min |
| Jul 5, 3:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 19 min |
| Jul 5, 3:46 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Jul 5, 3:52 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Jul 5, 4:14 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Jul 5, 4:16 PM CDT | Special Weather Statement | TSA | Pittsburg | 29 min |
| Jul 5, 4:32 PM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| Jul 5, 4:45 PM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| Jul 5, 5:00 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 5, 5:12 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Jul 5, 6:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | TSA | Adair | 25 min |
| Jul 5, 2:42 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Jul 5, 3:03 PM CDT | Special Weather Statement | TSA | Sebastian | 27 min |
| Jul 5, 3:25 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
| Jul 5, 3:29 PM CDT | Special Weather Statement | TSA | Crawford, Franklin | 31 min |
| Jul 5, 4:22 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Jul 5, 5:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.